Alert archive / Minnesota / Flash Flood Warnings in 2005
Flash Flood Warning 58, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Sep 9, 2005, 1:34 PM CDT for Beltrami County, Clearwater County, Minnesota. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2005, 1:34 PM CDT (18:34 UTC)
- Expired
- Sep 9, 2005, 11:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Beltrami County, MN, Clearwater County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 165 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFGF 091834
FFWFGF
MNC007-029-100400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
134 PM CDT FRI SEP 9 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA
CLEARWATER COUNTY IN NORTHWEST MINNESOTA
* UNTIL 1100 PM CDT
* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES SOUTHEAST OF SHEVLIN...
OR ABOUT 16 MILES WEST OF BEMIDJI. THE STORM PRODUCING VERY
HEAVY RAIN WAS MOVING TO THE NORTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BEMIDJI...CLEARBROOK...
BLACKDUCK AND BAGLEY.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4717 9553 4716 9520 4742 9521 4743 9510
4743 9444 4800 9444 4800 9557
$$
BRAMER3 follow-up statements
000
WGUS73 KFGF 091956
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
256 PM CDT FRI SEP 9 2005
MNC007-029-100400-
CLEARWATER MN-BELTRAMI MN-
256 PM CDT FRI SEP 9 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN BELTRAMI AND
CLEARWATER COUNTIES UNTIL 1100 PM CDT FRIDAY EVENING...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
BERNER...OR ABOUT 34 MILES NORTHWEST OF BEMIDJI...MOVING TO THE EAST
AT 25 MPH.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING. THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING
HEAVY RAINFALL. DUE TO NEARLY SATURATED SOILS...ANY ADDITIONAL
PRECIPITATION WOULD QUICKLY PRODUCE RUNOFF AND FLASH FLOODING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4717 9553 4716 9520 4742 9521 4743 9510
4743 9444 4800 9444 4800 9557
$$
BRAMER000
WGUS73 KFGF 092322
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
616 PM CDT FRI SEP 9 2005
MNC007-029-100400-
CLEARWATER MN-BELTRAMI MN-
616 PM CDT FRI SEP 9 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN BELTRAMI AND
CLEARWATER COUNTIES UNTIL 1100 PM CDT FRIDAY EVENING...
SPOTTERS REPORT THAT AREAS ALONG AND SOUTH OF HIGHWAY 2 FROM LENGBY
TO BAGLEY AND BEMIDJI HAD RECEIVED FROM 1 TO 2 INCHES OF RAIN
EARLIER THIS AFTERNOON.
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT CLUSTERS OF THUNDERSTORMS WERE DEVELOPING FROM SOUTHEAST NORTH
DAKOTA INTO CLEARWATER AND BELTRAMI COUNTIES. ANY ADDITIONAL HEAVY
RAINS COULD CAUSE WATER TO OVERFLOW ROADWAYS...STREETS AND FIELDS.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4717 9553 4716 9520 4742 9521 4743 9510
4743 9444 4800 9444 4800 9557
$$
GUST000
WGUS73 KFGF 100358
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1058 PM CDT FRI SEP 9 2005
MNC007-029-100408-
CLEARWATER MN-BELTRAMI MN-
1058 PM CDT FRI SEP 9 2005
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN BELTRAMI AND
CLEARWATER COUNTIES...
AT 1058 PM CDT...THE HEAVY RAIN HAS MOVED OUT OF CLEARWATER AND
SOUTHERN BELTRAMI COUNTIES. SO THE WARNING WAS ALLOWED TO EXPIRE AT
1100 PM CDT.
LAT...LON 4717 9553 4716 9520 4742 9521 4743 9510
4743 9444 4800 9444 4800 9557
$$
DKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 8:30 PM CDT, 17 hours 4 minutes earlier.
Area forecast discussion, Sep 8, 8:30 PM CDT, 17 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT THU SEP 8 2005 FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES AND PCPN CHANCES. SKIES HAVE PRETTY MUCH CLEARED OFF EXCEPT FOR FAR NORTH. BASED ON FLOW AM NOT ANTICIPATING MUCH IN WAY OF CLOUD COVER OVERNIGHT. NAM/GFS BOTH INDICATING INCREASING WARM ADVECTION/ISENTROPIC LIFT DURING OVERNIGHT. LOW LEVEL JET INCREASES TO NEARLY 30KT HOWEVER LITTLE IN THE WAY OF SPEED OR DIRECTIONAL CONVERGENCE BLO 800MB. ALSO UPPER SUPPORT AND DEEP LAYERED MOISTURE LACKING. AS A RESULT WILL MAINTAIN DRY FORECAST. STEADY SE FLOW AND WARM ADVECTION SHOULD MAKE FOR MILD NIGHT. OVERALL FORECAST OK WITH ONLY SLIGHT ADJUSTMENTS MADE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 9, 6:15 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI SEP 9 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE OVER THE AREA THIS MORNING AND THEN THIS AFTERNOON NORTHEAST OF A LINE FROM CAVALIER NORTH DAKOTA TO WADENA MINNESOTA. THEY WILL GENERALLY BE NON-SEVERE BUT ONE OR TWO MAY CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT... SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
In the hours before
Local storm report, Sep 9, 12:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1230 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 3 SSE RANUM 47.42N 96.11W
09/09/2005 0.75 INCH NORMAN MN PUBLIC
&&
LKENNEDYLocal storm report, Sep 9, 12:36 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1236 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 5 NE MAHNOMEN 47.37N 95.89W
09/09/2005 0.88 INCH MAHNOMEN MN PUBLIC
1155 AM HAIL 3 NNE BEAULIEU 47.38N 95.78W
09/09/2005 0.75 INCH MAHNOMEN MN PUBLIC
&&
GGUSTLocal storm report, Sep 9, 12:39 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1239 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 8 NE JESSIE 47.62N 98.12W
09/09/2005 0.75 INCH GRIGGS ND PUBLIC
&&
LKENNEDYLocal storm report, Sep 9, 1:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
109 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 4 SW MINNEWAUKAN 48.03N 99.31W
09/09/2005 0.88 INCH BENSON ND PUBLIC
DIME TO NICKEL HAIL COVERED THE GROUND.
0745 AM HAIL 5 SW MINNEWAUKAN 48.02N 99.33W
09/09/2005 2.75 INCH BENSON ND PUBLIC
A FEW GOLF BALL TO BASEBALL SIZED HAIL FELL AFTER RAIN
PASSED BY.
&&
GGUSTLocal storm report, Sep 9, 1:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
126 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 5 S KELSO 47.25N 97.03W
09/09/2005 0.88 INCH TRAILL ND PUBLIC
&&
LKENNEDYLocal storm report, Sep 9, 1:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
129 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD HENDRUM 47.26N 96.81W
09/09/2005 NORMAN MN LAW ENFORCEMENT
WATER OVER HIGHWAY 75 NEAR HENDRUM
&&
LKENNEDYThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:32 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 58 min |
| Sep 9, 10:48 AM CDT | Flash Flood Warning | FGF | Norman | 11 hr |
| Sep 9, 10:49 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Sep 9, 11:09 AM CDT | Flash Flood Warning | FGF | Mahnomen | 11 hr |
| Sep 9, 11:20 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 55 min |
| Sep 9, 11:45 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 40 min |
| Sep 9, 1:29 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 61 min |
| Sep 9, 1:55 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 35 min |
| Sep 9, 2:02 PM CDT | Flash Flood Warning | FGF | Polk | 9 hr |
Nearby
Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.